MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number VPR-GW-FT14
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
During a procedure with a diamondback peripheral orbital atherectomy device (oad), the viperwire fractured.A 60 cm long, 80-85% stenosed lesion was treated in the distal popliteal artery.After two passes, the oad was spun too close to the tip of the viperwire, and the tip of the viperwire wrapped around the oad driveshaft.An attempt to remove the wire resulted in the viperwire fracturing around the oad.The oad and viperwire were removed together from the patient with no additional intervention, and no fragments remained in the patient.The procedure was completed with balloon angioplasty, and the patient's status was good following the procedure.
 
Additional Manufacturer Narrative
The reported oad was received for analysis along with the guide wire utilized during the procedure.Upon examination, the spring tip of the guide wire was observed to be fractured and the fractured spring tip was lodged within the driveshaft tip bushing.Scanning electron microscopy identified mechanical damage on the proximal solder bond of the guide wire, rotational marks on the coils, and torsional stress.This type of damage is typically seen after a driveshaft is spun over the spring tip.It is likely that the spinning driveshaft made contact with the guide wire sprint tip due to user error.The instructions for use (ifu) for the reported device includes the following warning, "never advance the rotating crown to the point of contact with the guide wire spring tip.Distal detachment and embolization of the tip may result." the oad was tested and functioned as intended with no anomalies observed.At the conclusion of the device analysis investigation, the reported event of the oad stopped spinning was unable to be confirmed.The reported event of the oad was stuck on the guide wire was confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.The material inspection report for this guide wire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id# (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key8293856
Report Number3004742232-2019-00040
Device Sequence Number1500641
Product Code MCW
UDI-Device Identifier10852528005312
UDI-Public(01)10852528005312(17)200731(10)238191
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberVPR-GW-FT14
Device Catalogue NumberVPR-GW-FT14
Device Lot Number238191
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2019
Supplement Date Received by Manufacturer02/06/2019
Initial Report FDA Received Date01/31/2019
Supplement Report FDA Received Date02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1